# SDR CA120903008

- Difficulty date: September 3, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- System (JASC): 5200 · Doors
- Part: Piston
- Part number: 33130131
- Condition: Cracked
- Location: Bomb Bay Door
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) BOMBBAY DOOR UPLOCK ACTUATOR SENT TO OUR O/H SHOP DUE TO A LEAK. O/H AME DECIDED TO NDT BY LPI THE COMPONENTS DUE TO PAST HIGH FAILURE RATE.  AN INDICATION MADE US SEND THE PARTS TO OUR CONTRACTED NDE AMO FOR VERIFICATION.  A CRACK WAS CONFIRMED BY MPI AND LPI WITH 300 DEGREES FAILED ON THE SHAFT ALMOST RESULTING IN A COMPLETE FAILURE.  PREVIOUSLY, OUR AMO AND OUR CONTRACTED NDE COMPANY HAVE BEEN IN CONTACT WITH OTHER OPERATORS AND SHARED MULTIPLE FINDINGS BUT WE HAD NOT SUBMITTED SDRS FOR EVERY OCCURRENCE. NOTED THIS AND ADVISED US THAT WE HAVE TO SUBMIT THEM EACH TIME SO ALL OPERATORS GET THE MESSAGE AND THAT OPERATOR CAN ADDRESS THE ISSUE IF WARRANTED.  WE AGREED WITH THIS REQUEST. ATTACHED ASL2/2008 EXPLAINS THE HISTORY OF PREVIOUS OCCURRENCES REF OUR AMO`S FINDINGS AND NOT SUBMITTING SDRS FOR EACH OCCURRENCE  SINCE THAT TIME, OUR CONTRACTED NDE COMPANY HAS INSPECTED MORE THAN 100 PISTONS FROM OTHER COMPANIES AND OURSELVES BEFORE ANY REQUIRED O/H/INSPECTION DIRECTIVE. FAILURE RATE REMAINS AT APPROXIMATELY 50 PERCENT OF THE INSPECTED PISTONS. SDRS HAVE BEEN SUBMITTED SINCE 2008 WITH NO ACTION TO DATE.  DUE TO THE SERIOUSNESS OF A FAILURE OF THIS COMPONENT, WATER DOOR OPENING WHILE DOING A WATER PICKUP OR UNCOMMANDED OPENING AT HIGHER AIRSPEED, WE ARE DEVELOPING WITH OUR CONTRACTED NDE COMPANY AN OFFICIAL INTERNAL SL TO INSPECT THESE PISTON SHAFTS MUCH EARLIER THAN THE 5000 HR O/H SPECIFIED INTERVAL.  FROM FEEDBACK FROM THE HANGAR FLOOR, 1 OF THE REASONS AME TELLS ME THEY DON`T SUBMIT SDRS IS THAT THEY FEEL THAT THERE IS NO ACTION TAKEN, ESPECIALLY ON POTENTIALLY DANGEROUS FINDINGS.  WE HAVE DEVELOPED OUR OWN IN-HOUSE INSPECTION PROCEDURE/TIME FRAME TO ASSURE SAFETY.
